Wisconsin, 2025Flood in Wisconsin, April 24 to 26, 2025
April 24 to 26, 2025 · NWS MKX · 1 event in 1 county or zone
A rainy period over the upper and middle WI River valley raised water levels to flood stage at the Wisconsin River at Portage for late April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rainy period over the upper and middle WI River valley raised water levels to flood stage at the Wisconsin River at Portage for late April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 24, 10:42 AM CST, 1 hour 18 minutes earlier. Its key messages:
- Above normal temperatures are expected again today well inland from Lake MI.
- Widespread showers with a few rumbles of thunder are expected late tonight over south central WI and over all of srn WI on Friday.
- Drier this weekend, but there continues to be a signal for strong to severe storms potential Monday into Tuesday.
Area forecast discussion, Apr 24, 10:42 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1142 AM CDT Thu Apr 24 2025
.KEY MESSAGES...
- Above normal temperatures are expected again today well inland
from Lake MI.
- Widespread showers with a few rumbles of thunder are expected
late tonight over south central WI and over all of srn WI on
Friday.
- Drier this weekend, but there continues to be a signal for
strong to severe storms potential Monday into Tuesday.
&&
.UPDATE...
Issued 1142 AM CDT Thu Apr 24 2025
The band of light rain from sw WI to central WI has weakened a
bit as 850-700 mb frontogenesis weakens across the area. But
still cannot rule out isold shower and storm development west of
MSN this afternoon and early evening as moisture and instability
continues to stream in or develop in that area. Otherwise more
sun than clouds is forecast over far srn WI and se WI this
afternoon. Enely winds will keep the temps in check over ern WI
but 70 degree temps are expected well inland over far srn WI
with 60s in the cloud regions north and west of MSN.
For tnt, the rain will be delayed a bit with the dry ely flow
possibly contributing to that trend. The shortwave trough
currently over ern NE will reach the MS River by 12Z Fri then
move across srn WI through mid afternoon. At the surface, a weak wave
of low pressure will track from se IA and nrn MO to wrn Lake
Erie by Fri evening. A PW axis of 1 inch will accompany these
features with some low to mid level frontogenesis expected
along with the PVA aloft. Thus widespread light rain will spread
into south central WI during the early morning hours, but not
until after 12Z Fri for se WI. It appears the dry ely flow will
limit the rainfall to a quarter inch or less with higher totals
north and west of MSN.
Cyclogenesis will then take place from the lower Great Lakes
into srn Quebec Fri nt-Sat with brisk nly winds bringing drier
air to srn WI Fri nt. Large high pressure will then follow for
Sat afternoon and night. Relatively cool temps for the lake
counties with high temps near 60F well inland.
Gehring
&&
.SHORT TERM...
Issued 335 AM CDT Thu Apr 24 2025
Today through Friday:
A few isolated storms early this morning along the surface
frontal boundary. Just some scattered showers and an isolated
rumble of thunder or two remain early this morning, but given
lack of upper- level forcing and weak surface support, thinking
things will dry out mid-morning. While cannot rule out sporadic
isolated shower or two through the day, the lack of upper-
level/surfaces based support under this zonal pattern across the
Upper Midwest will limit overall development. Otherwise today
is looking very warm for inland portion of southern WI with
highs climbing back into the 70s. meanwhile with a waffle
surface frontal boundary over central WI, expect easterly flow
off Lake Michigan to keep temps cooler by the Lake. These cooler
conditions in the east may become a bit more enhanced by a lake
breeze/secondary cold frontal boundary sliding southward down
the lake through the late afternoon and evening hours as high
pressure skirts across the Lake Superior region. Likely to see
temps drop from the 60s into the 50s and even 40s through the
evening. Cooler conditions will prevail into Friday as well.
Meanwhile two upper-level troughs will work their way across
the Plains today and converge over the Midwest overnight into
Friday. This will bring the next round of showers and few
thunderstorms to southern WI. With more uppe-level dynamics
aligning with an incoming surface low, expecting to see
increased PoP chances (>70%) beginning late Thursday evening
and continuing through early Friday afternoon. Overall rainfall
total look to less than half an inch given the <30%
probabilities from the 00z HREF. While cannot rule out a few
rumbles of thunder, mainly thinking this activity will be void
of thunder given the lack of instability on the cool side of
this system.
Wagner
&&
.LONG TERM...
Issued 335 AM CDT Thu Apr 24 2025
Friday night through Wednesday:
High pressure is expected to move southeast into the region
Friday night into Saturday, before shifting to the east Saturday
night. This should bring a period of quiet weather to the area,
with skies clearing out. Easterly winds Saturday should bring
highs in the upper 40s near Lake Michigan to around 60 well
inland. Lows Friday night and Saturday night should drop into
the middle to upper 30s.
Deterministic models and ensembles then continue to show
increasing south winds bringing warmer and more humid air into
the region for Sunday into Monday night, possibly Tuesday in
southeastern parts of the area. 500 mb Cluster Analysis
continues to favor a ridge amplifying over and east of the
region during this time, before a trough generally moves through
Tuesday into Tuesday night.
Low pressure moving northeast from the Central Plains across
Lake Superior Monday into Monday night will bring a cold front
eastward toward the area, then crossing the area Tuesday, before
exiting by Tuesday night. This will allow for highs into the
60s Sunday and well into the 70s Monday, perhaps reaching 80
degrees in some areas. Warm temperatures may linger into Tuesday
in southeast parts of the area ahead of the front.
SPC has western parts of the area in 15 percent severe
probabilities for Monday and Monday night, with the far
southeast in this area for Tuesday, as the cold front approaches
and moves through the area. There should be increasing mean
layer CAPE and deep layer bulk shear during this period, so
strong to severe storms are possible. Details will need to be
worked out over the next several days, but certainly a period to
watch for potential weather impacts.
Wood
&&
.AVIATION...
Issued 1142 AM CDT Thu Apr 24 2025
VFR conditions today and this evening followed by MVFR Cigs
developing over south central WI well after midnight. The Cigs
will lower below 1 kft and expand across all of srn WI through
Fri AM along with widespread light to mdt rain. The Cigs below 1
kft will rise back to MVFR Cigs for late Fri afternoon or
evening as the rain ends and north winds brings in drier air.
Gehring
&&
.MARINE...
Issued 1142 AM CDT Thu Apr 24 2025
Modest north to northeast winds will prevail today and tonight
across Lake Michigan. Low pressure around 29.9 inches will then
move northeast across southern Lake Michigan on Friday morning,
bringing gusty northerly winds behind it for Friday afternoon and
night. Gales appear unlikely at this time over the open waters.
Breezy conditions will continue through Saturday, with winds
tapering Saturday night, as strong high pressure around 30.5
inches builds in from the northern Great Plains.
Gehring
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 24, 2:50 AM CST, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
350 AM CDT Thu Apr 24 2025
WIZ046-047-051-052-056>060-062>072-250900-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
350 AM CDT Thu Apr 24 2025
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
Isolated thunderstorms possible through the daybreak. Additional
isolated thunderstorm chances tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Showers and an isolated thunderstorm or two for Friday
morning/early afternoon.
Strong to severe thunderstorms are possible Monday into Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-250900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
350 AM CDT Thu Apr 24 2025
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
Isolated thundestorms chances today into tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Isolated thunderstorms possible Friday.
Small Craft Advisory conditions are possible Friday into Saturday
morning.
Strong to severe thunderstorms are possible Monday into Tuesday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-250900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
350 AM CDT Thu Apr 24 2025
This Hazardous Weather Outlook is for the open waters of Lake Michigan.
.DAY ONE...Today and Tonight
Isolated thundestorms chances today into tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Isolated thunderstorms possible Friday.
Strong to severe thunderstorms are possible Monday into Tuesday.
www.weather.gov/mkx
Flood, Columbia
- When
- April 24, 12:00 PM CST to April 26, 9:00 AM CST
- Where
- Columbia County, 1.14 mi SW of Portage to 1.42 mi SSW of Portage
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 43.537, -89.464
Water surrounds seasonal homes along Old River Rd. in the Blackhawk Park area including water at the base of Caledonia/Lewiston Levee on Old River Rd. Old River Rd, W. Lake Rd, Sec K Rd., Blackhawk Rd. are covered with water. West Lane Rd. in the Long Lake area has 4 feet of water over it in places. In the Town of Dekorra, several homes on Hwy V have water on the 1st floor. Water is partially over River Oaks Rd. and Oak Knoll Dr. near Hwy V.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 24, 2025$106,000 · EF1 · 10 events
- Flash Flood and Hail in Nebraska, April 24, 2025$100,000 · 3 in hail · 13 events
- Flash Flooding in Louisiana, April 24, 2025$49,000 · 11 events
- Tornadoes and Flash Flooding in Texas, April 24, 20255.2 in hail · 21 events
- Tornadoes and Hail in Oklahoma, April 24, 20252.25 in hail · 17 events
- Damaging Wind in Texas, April 24, 2025$20,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Colorado, April 24, 20251.75 in hail · 13 events
- Hail and Damaging Winds in Louisiana, April 24, 20251 injured · 1 in hail · 4 events
- Hail and Heavy Rain in Kansas, April 24 to 25, 2025$1,000 · 2.5 in hail · 10 events
- Wildfire in Florida, April 24, 20251 injured · 1 event
- Hail in Iowa, April 24, 20251.75 in hail · 8 events
- Hail in Georgia, April 24, 20252 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240179.